Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 77, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 22, 2007, 3:47 PM MDT for Morgan County, Weld County, Colorado. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2007, 3:47 PM MDT (21:47 UTC)
- Expired
- Jun 22, 2007, 4:30 PM MDT
- In force
- 43 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
Counties Morgan County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 60 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 2:22 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 119 J/kg
- Mixed-layer CIN
- -458 J/kg
- Mixed-layer LCL
- 1669 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 222147 SVRBOU COC087-123-222230- /O.NEW.KBOU.SV.W.0077.070622T2147Z-070622T2230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 347 PM MDT FRI JUN 22 2007 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN MORGAN COUNTY IN NORTHEAST COLORADO SOUTH CENTRAL WELD COUNTY IN NORTHEAST COLORADO * UNTIL 430 PM MDT * AT 347 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 4 MILES SOUTHEAST OF RIVERSIDE RESERVOIR...OR ABOUT 22 MILES WEST OF FORT MORGAN...MOVING SOUTH AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WIGGINS... RIVERSIDE RESERVOIR...ORCHARD...JACKSON RESERVOIR...HOYT AND GOODRICH. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE IN DANGER OF BEING STRUCK BY LIGHTNING. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 4042 10436 4002 10437 4002 10401 4044 10405 $$ DANKERS
2 follow-up statements
000 WWUS55 KBOU 222219 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 416 PM MDT FRI JUN 22 2007 COC087-123-222230- /O.CON.KBOU.SV.W.0077.000000T0000Z-070622T2230Z/ MORGAN CO-WELD CO- 416 PM MDT FRI JUN 22 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT FOR SOUTH CENTRAL WELD AND SOUTHWESTERN MORGAN COUNTIES... AT 416 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 5 MILES SOUTHWEST OF WIGGINS...OR ABOUT 19 MILES WEST OF FORT MORGAN...MOVING SOUTH AT 20 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WIGGINS...RIVERSIDE RESERVOIR...ORCHARD...JACKSON RESERVOIR AND GOODRICH. THE BAND OF THUNDERSTORMS ALONG THE WELD-MORGAN COUNTY LINE CONTINUE TO HAVE THE POTENTIAL TO PRODUCE HAIL AS WELL AS RAINFALL AMOUNTS UP TO 1 INCH IN 30 MINUTES. DAMAGING WIND GUSTS ARE ALSO POSSIBLE. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE IN DANGER OF BEING STRUCK BY LIGHTNING SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 4042 10436 4002 10437 4002 10401 4044 10405 $$ DANKERS
000 WWUS55 KBOU 222229 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 428 PM MDT FRI JUN 22 2007 COC087-123-222238- /O.EXP.KBOU.SV.W.0077.000000T0000Z-070622T2230Z/ MORGAN CO-WELD CO- 428 PM MDT FRI JUN 22 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WELD AND SOUTHWESTERN MORGAN COUNTIES EXPIRED AT 430 PM MDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE AREA. THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. SPOTTERS IN MORGAN COUNTY REPORTED PEA-SIZED HAIL AND PERIODS OF HEAVY RAIN AS THE THUNDERSTORM MOVED PAST. THE STRONGEST THUNDERSTORMS ARE NOW LOCATED OVER EASTERN ADAMS COUNTY. PEA TO MARBLE SIZED HAIL...GUSTY WINDS AND RAINFALL AMOUNTS UP TO AN INCH IN 30 MINUTES CAN BE EXPECTED. LAT...LON 4042 10436 4002 10437 4002 10401 4044 10405 $$ DANKERS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:15 PM MDT, 32 minutes earlier.
Area forecast discussion, Jun 22, 3:15 PM MDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 315 PM MDT FRI JUN 22 2007 .SHORT TERM...SPC HAS ISSUED A SVR TSTM WATCH NO.444 FOR NERN CO EXCLUDING THE FRONT RANGE URBAN CORRIDOR COUNTIES. ROBUST STORM DVLPMNT ALREADY UNDERWAY ALONG THE CO/WY BORDER...OVER NRN WELD CTY AND ACROSS ELBERT AND LINCOLN COUNTIES. GUSTS TO AROUND 45KTS RECENTLY OBSERVED WITH STORMS IN THE CHEYENNE AREA. STORM ENVIRONMENT GENERALLY EAST OF A ROGGEN (WELD CTY) TO ELBERT (ELBERT CTY) LINE QUITE UNSTABLE WITH SFC DEWPTS IN THE 54-62F RANGE. AS STORMS DRIFT EAST INTO THE HIGHER DEWPT AIR WHERE FORECAST SOUNDINGS INDICATE 0-3KM CAPE VALUES IN THE 1800-3400 J/KG RANGE...SHOULD SEE A SIGNIFICANT LOWERING OF CLOUD BASES AND A STEP UP IN STORM INTENSITY. STG/DAMAGING OUTFLOW WNDS APPEAR TO BE THE GREATEST SVR WX RISK...BUT AS STORMS BUILD/INTENSIFY AS THEY MOVE E-SEWRD THE POTENTIAL FOR LARGE HAIL WILL INCREASE. FURTHERMORE WITH STORM MOTIONS GENERALLY UNDER 15KTS...HVY RAINFALL ALSO POSSIBLE WITH RAINFALL AMTS ON THE ORDER OF 1 TO 2 INCHES WITH IPW VALUES UP AROUND 0.85 INCH AT THIS TIME. DIFFICULT TO PICK OUT THE WEAK MID-LEVEL SHORTWAVE WHICH THE 12Z AND 18Z/NAM RUNS SHOW SWINGING SEWRD OVER NERN CO AROUND 00Z/SAT. PASSAGE OF THIS WAVE WILL INCREASE SHEAR ALOFT AND CONSEQUENTLY STORM STRUCTURE. WHEREAS CONDITIONS NOT AS MOIST NOR AS UNSTABLE FROM THE FRONT RANGE CORRIDOR WESTWARD. MAY STILL SEE A FEW HIGH BASED GUSTY STORMS IN THESE AREAS BUT MOST SHOULD DISSIPATE BEFORE SUNSET. ON SATURDAY...MODELS INDICATE DRAMATIC DRYING AT ALL LEVELS BY MORNING AS THE UPPER RIDGE OUT WEST BEGINS TO ARCH OVER THE FRONT RANGE. WINDS ALOFT BECOME N-NELY WHILE LOW LEVEL WINDS COME OUT OF THE S/SE. MAY STILL SEE WEAK CONVECTION OVER HIGHER ELEVATIONS DURING THE AFTERNOON...WHILE THE AIRMASS OVER THE PLAINS LOOKS STGLY CAPPED FOR MOST OF THE DAY. 1-2C WARMING ALOFT AND ADDITIONAL SUNSHINE SHOULD SEND MAX TEMPS BACK UP INTO THE LOWER/MID 90S AT LOWER ELEVATIONS. .LONG TERM...FROM SATURDAY NIGHT THROUGH MONDAY...THE UPPER RIDGE AXIS PUSHES SLOWLY EASTWARD OUT OF THE FORECAST AREA BY LATE MONDAY. THE FLOW ALOFT REMAINS QUITE WEAK THROUGH THE PERIOD. THERE IS SOME WEAK DOWNWARD MOTION PROGGED OVER THE EAST SATURDAY NIGHT INTO SUNDAY. ON MONDAY AND MONDAY NIGHT THE QG VERTICAL VELOCITY FIELDS HAVE WEAK UPWARD MOTION FOR THE FORECAST AREA. THE LOW LEVEL PRESSURE AND WIND FIELDS HAVE SOUTH-SOUTHEASTERLY BOUNDARY LAYER FLOW OVER THE PLAINS OF THE FORECAST AREA BOTH SUNDAY AND MONDAY. FOR MOISTURE...THERE IS SOME SATURDAY EVENING. SUNDAY IS A BIT DRIER. MONDAY IS PRETTY DRY TOO. THE NAM BOUNDARY LAYER DEW POINT FIELDS HAVE MID 40S TO MID 50S F SATURDAY EVENING. MAINLY 40S F FOR LATE DAY SUNDAY. BY LATE MONDAY THERE ARE 50S F OVER THE EASTERN PLAINS...30S F UP AGAINST THE FOOTHILLS. THE THETA-E AXIS IS MAINLY SOUTH AND SOUTHEAST OF THE FORECAST AREA SATURDAY EVENING BUT NOSING INTO OUR AREA SOMEWHAT. ON SUNDAY THERE IS A WEAK AXIS OVER EASTERN COLORADO. ITS BETTER ON MONDAY BUT OVER THE EASTERN BORDER AREA ONLY. THERE IS SOME CAPE SATURDAY EVENING/...THE BEST OVER THE NORTHEAST CORNER. THERE IS LESS LATE DAY SUNDAY...THE BEST OVER THE MOUNTAINS AND FOOTHILLS...NEARLY NOTHING OVER THE NORTHEAST. LATE DAY MONDAY THE BEST CAPE IS OVER THE EASTERN BORDER AREAS...NOT MUCH OVER THE WESTERN FORECAST AREA. THE QPF FIELDS HAVE VERY LIMITED MEASURABLE RAINFALL LATE SUNDAY AND MONDAY WITH NONE SATURDAY EVENING. WILL MAINLY GO WITH 10% POPS IN PARTS OF THE FORECAST AREA THROUGH THE WEEKEND AND MONDAY...ESPECIALLY CONSIDERING CONVECTIVE COVERAGE RIGHT NOW WITH TODAY HAVING THE BEST CONDITIONS. FOR TEMPERATURES...SUNDAYS HIGH LOOK 1-2 C WARMER THAN SATURDAYS. MONDAY IS 0.5-1.5 C WARMER AGAIN. FOR THE LATER DAYS...TUESDAY THROUGH FRIDAY...MODELS HAVE THE UPPER RIDGE FLATTENING OUT LATE MONDAY THROUGH TUESDAY AS AN UPPER CLOSED LOW MOVES EAST ACROSS THE SOUTHERN CANADIAN PLAINS. FOR WEDNESDAY THROUGH FRIDAY...THE UPPER RIDGE BUILDS BACK IN WITH ITS AXIS TO OUR IMMEDIATE EAST. THERE SEEMS TO BE MORE MOISTURE ON TUESDAY AND WEDNESDAY...DRIER THURSDAY AND FRIDAY. TUESDAY AND WEDNESDAY ARE COOLER WITH A COOLER AIR MASS MOVING INTO THE FORECAST AREA EARLY TUESDAY. THURSDAY AND FRIDAY WARM BACK UP. && .AVIATION...ISOLD TO WDLY SCT HIGH BASED TSTMS ALONG THE FRONT RANGE THRU 03Z CAPABLE OF WND GUSTS TO AROUND 40KTS. GUSTS MAY PRODUCE SOME BLDU WHICH MAY BRIEFLY REDUCE VSBYS. LITTLE RAIN ANTICIPATED AT FRONT RANGE AIRPORTS. ON SAT...AIRMASS DRIER AND MORE STABLE UNDER BUILDING RIDGE OF HIGH PRES. ANY TSTM DVLPMNT SHOULD REMAIN CONFINED TO HIGHER TERRAIN WEST OF THE I-25 FRONT RANGE URBAN CORRIDOR. && .BOU WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH FOR PORTIONS OF NORTHEAST COLORADO UNTIL 04Z/SAT. WATCH DOES NOT INCLUDE THE GREATER DENVER METRO AREA. && BAKER/RJK
Hazardous weather outlook, Jun 22, 11:02 AM MDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1102 AM MDT FRI JUN 22 2007 COZ030>051-231200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1102 AM MDT FRI JUN 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...REST OF TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS OVER THE FRONT RANGE FOOTHILLS AND OVER PARK COUNTY WILL DRIFT EAST OVER THE NEARBY PLAINS BY 1 PM. STORMS OVER THE I-25 URBAN WILL THEN MOVE EAST ACROSS THE PLAINS WHERE OUTFLOW WINDS FROM THESE HIGH BASED STORM CLOUDS MAY INITIATE NEW THUNDERSTORM DEVELOPMENT AFTER 2 PM. THUNDERSTORMS OVER AND NEAR THE FRONT RANGE FOOTHILLS MAY PRODUCE LOCALLY HEAVY RAINFALL... STRONG GUSTY WINDS...SMALL HAIL AND DEADLY CLOUD-TO-GROUND LIGHTNING. RAINFALL RATES UP TO A HALF INCH WITHIN A 30 MINUTES WILL BE POSSIBLE. FARTHER OUT ACROSS THE PLAINS WHERE ATMOSPHERE MOISTURE IS NOT AS GREAT...THUNDERSTORMS ARE MORE LIKELY TO PRODUCE STRONG GUSTY WINDS AND LESS RAINFALL. MOST OF THIS THUNDERSTORM ACTIVITY SHOULD END BY 8 PM THIS EVENING. HOWEVER A FEW STORMS NEAR THE EASTERN BORDER MAY LINGER UNTIL MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY TEMPERATURES WILL CONTINUE TO BE ABOVE NORMAL THROUGH MONDAY. BY TUESDAY AND WEDNESDAY READINGS SHOULD COOL TO NEAR NORMAL. THERE WILL BE A SLIGHT CHANCE OF LATE DAY SHOWERS AND STORMS THROUGH THE PERIOD MAINLY OVER THE MOUNTAINS...FOOTHILLS...AND ADJACENT PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. BAKER/RJK
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 2:33 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Weld | 33 min |
| Jun 22, 3:40 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 35 min |
| Jun 22, 4:51 PM MDT | Tornado Warning | BOU | Arapahoe | 24 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.